Cardiac arrhythmia after succinylcholine administration in a patient with Guillain-Barré syndrome--a case report.
Autor(es): Hor Jyh Yung
Resumo: We report a case of cardiac arrhythmia occurring in a Guillain-Barré syndrome (GBS) patient after succinylcholine administration during third endotracheal intubation, on day 13 of illness. The probable cause of arrhythmia is succinylcholine-induced hyperkalemia. Of interest, this case demonstrated in the same patient that arrhythmia only occurred during third intubation, when duration of illness is prolonged, and not during previous two intubation episodes, despite succinylcholine was also being used. In GBS, muscle denervation resulted in up-regulation of acetylcholine receptors at neuromuscular junctions, causing the muscle cell membrane to become supersensitive to succinylcholine, leading to severe hyperkalemia and arrhythmia when succinylcholine was administered.
Imprenta: Middle East Journal of Anaesthesiology, v. 20, n. 6, p. 881-883, 2010
Descritores: Guillain-Barre Syndrome - Cell ; Guillain-Barre Syndrome - Pathogenesis
Data de publicação: 2010